Alert archive / Nevada / Lake Wind Advisories in 2017

Lake Wind Advisory 2, NWS Las Vegas, NV

February 27, 2017

NWS Las Vegas, NV issued this lake wind advisory at Feb 27, 2017, 8:09 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2017, 8:09 AM PST (16:09 UTC)
Expired
Feb 27, 2017, 6:00 PM PST
In force
10 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

502 
WWUS75 KVEF 271609
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
809 AM PST Mon Feb 27 2017

NVZ019-020-280200-
/O.NEW.KVEF.WI.Y.0019.170227T1609Z-170228T0200Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
and Boulder City
809 AM PST Mon Feb 27 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect until 6 PM PST this evening. 

* TIMING...Winds will continue to increase this morning, peak this
  afternoon and then decrease this evening.

* WINDS...Southwest winds 20 to 30 mph...gusts 35 to 45 mph. The
  strongest winds are expected across the Spring Mountains...Red 
  Rock Canyon...and the western and southern portions of the Las 
  Vegas Valley.

* IMPACTS...Areas of blowing dust and strong crosswinds may create
  difficult travel conditions. Loose objects such as trash cans 
  may by displaced.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution. Secure any loose items and trash cans.

&&

$$

AZZ036-NVZ021-280200-
/O.NEW.KVEF.LW.Y.0002.170227T1609Z-170228T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
809 AM PST Mon Feb 27 2017 /909 AM MST Mon Feb 27 2017/

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

The National Weather Service in Las Vegas has issued a Lake Wind
Advisory, which is in effect until 6 PM PST /7 PM MST/ this
evening. 

* TIMING...Winds will increase this morning, peak this afternoon
  then decrease this evening.

* WINDS...South winds 20 to 30 mph...gusts 30 to 40 mph. The
  strongest winds are expected across Lake Mead.

* IMPACTS...Hazardous boating conditions due to strong winds and
  increased wave activity...especially for small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

Wolcott
1 follow-up statement
242 
WWUS75 KVEF 280139
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
539 PM PST Mon Feb 27 2017

NVZ019-020-280245-
/O.EXP.KVEF.WI.Y.0019.000000T0000Z-170228T0200Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
and Boulder City
539 PM PST Mon Feb 27 2017

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Wind speeds have dropped below advisory levels early this evening
and will continue to decrease throughout the evening.

$$

AZZ036-NVZ021-280245-
/O.EXP.KVEF.LW.Y.0002.000000T0000Z-170228T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
539 PM PST Mon Feb 27 2017 /639 PM MST Mon Feb 27 2017/

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS
EVENING...

Wind speeds have dropped below lake wind advisory levels early
this evening and will continue to decrease throughout the evening.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 27, 3:15 AM PST, 4 hours 54 minutes earlier.

Area forecast discussion, Feb 27, 3:15 AM PST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
315 AM PST Mon Feb 27 2017

.SYNOPSIS...A pair of weather systems one from the north and one
from the south...will move across the area today and tonight
bringing showers to primarily the northeastern portions of Lincoln
County and Mohave and southern San Bernardino counties. A quiet
weather pattern and a gradual warming trend will occur through the
end of the week and into the weekend.
&&

.SHORT TERM...through Tuesday.

A trough over the Pacific Northwest moves into the Great Basin today
with several shortwaves moving through the flow. This will create
breezy to locally windy conditions across much of the region today.
There will be increasing chances for rain/snow today and tonight
with northern Lincoln County and Mohave County...especially the
southern areas...targeted. 3 to 6 inches of snow with local higher
amounts are expected in the northern portions of Lincoln County
generally north of Pioche. Snowfall will also be likely across
Mohave County tonight especially the southern areas which are
forecast to get an influx of tropical moisture. Elevations above
6000 feet could see 4-7 inches of snow while the lower elevations
generally south and east of Kingman could see 1-2 inch rain totals
by Tuesday morning. Winter Weather Advisories have been issued for
the aforementioned areas. Models continue to forecast only light
precipitation for the Las Vegas Valley and surrounding mountains.
Temperatures today are expected to be similar to yesterday in areas
not covered by clouds. Cooler temperatures are likely across much of
the southern deserts today.

Showers are expected to linger over Mohave County Tuesday morning
before the trough axis sweeps eastward in the afternoon.

.LONG TERM...Wednesday through Monday.

The medium range models continue to indicate a prolonged period of
of dry increasingly mild weather the rest of the week and beyond. A
broad and somewhat flat ridge will extend from the eastern Pacific
inland behind the long wave trough pulling away across the central
U.S. Wednesday. This will hold the rest of the week then flatten
over the weekend as a shortwave trough moves across the Pacific
Northwest. The ridge is then forecast to redevelop over the
southwest states early next week. This pattern will provide a
gradual warming trend with temperatures rebounding to near normal by
Thursday then several degrees above normal over the weekend.
&&

.AVIATION...For McCarran...Dry conditions are expected in the
valley with a chance of showers over the Spring Mountains today.
Southwest winds 15-25kt will continue through the day. A cold front
will weaken and possibly stall as it reaches the valley tonight.
This could keep winds out a southwest direction longer with only a
weak push of north winds late in the night.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Southwest winds 15-25kts across much of the region
today. Stronger gusts will be common in the lee of the Sierra and
Spring Mountains with gusts of 30-40 kts. A cold front will begin to
push down through southern Nevada during the afternoon and evening,
shifting the winds to the northwest. Showers and lower CIGS are
expected to impact KIFP and KEED late this morning into the
afternoon hours with the other area of concern over northeastern
Lincoln County.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

Near Short Term/Aviation...Salmen
Long Term...Adair

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:53 AM PSTWinter Weather AdvisoryVEFLincoln25 hr
Feb 27, 8:09 AM PSTWind AdvisoryVEFClark, Nye10 hr

Nearby

Lake Wind Advisories in Nevada, 2017Lake Wind Advisories in Arizona, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.